Header

UZH-Logo

Maintenance Infos

Lyusternik-Shnirel'man theory and dynamics. II


Farber, M; Kappeler, T (2004). Lyusternik-Shnirel'man theory and dynamics. II. Proceedings of the Steklov Institute of Mathematics, 247:232-245.

Abstract

We show how the methods of homotopy theory can be used in dynamics to study the topology of chain recurrent sets. More precisely, we introduce the new homotopy invariants cat1(X,ξ) and cat1s(X,ξ) for a given finite polyhedron X and a cohomology class ξ∈H1(X;R), which are modifications of the invariants introduced earlier by the first author. We prove that, under certain conditions, cat1s(X,ξ) provides a lower bound for the Lyusternik-Shnirelʹman category of the chain recurrent set Rε of a given flow. The approach of the present paper applies to a wider class of flows than the earlier approach; in particular, it avoids certain difficulties involved in checking the assumptions.

Abstract

We show how the methods of homotopy theory can be used in dynamics to study the topology of chain recurrent sets. More precisely, we introduce the new homotopy invariants cat1(X,ξ) and cat1s(X,ξ) for a given finite polyhedron X and a cohomology class ξ∈H1(X;R), which are modifications of the invariants introduced earlier by the first author. We prove that, under certain conditions, cat1s(X,ξ) provides a lower bound for the Lyusternik-Shnirelʹman category of the chain recurrent set Rε of a given flow. The approach of the present paper applies to a wider class of flows than the earlier approach; in particular, it avoids certain difficulties involved in checking the assumptions.

Statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Language:English
Date:2004
Deposited On:29 Nov 2010 16:26
Last Modified:05 Apr 2016 13:24
Publisher:MAIK Nauka
ISSN:0081-5438
Official URL:http://www.maik.rssi.ru/cgi-perl/journal.pl?name=prstekl
Related URLs:http://www.ams.org/mathscinet-getitem?mr=2168176
http://www.springer.com/mathematics/journal/11501

Download

Full text not available from this repository.